Alert archive / Massachusetts / Dense Fog Advisories in 2012
Dense Fog Advisory 13, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this dense fog advisory at Dec 4, 2012, 7:46 AM EST for 6 counties in Massachusetts; Bristol County, Newport County, Rhode Island. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Dec 4, 2012, 7:46 AM EST (12:46 UTC)
- Expired
- Dec 4, 2012, 11:00 AM EST
- In force
- 3 hr
- Issued by
- NWS Boston/Norton, MA
Counties Barnstable County, MA, Bristol County, MA, Dukes County, MA, Nantucket County, MA, Norfolk County, MA, Plymouth County, MA, Bristol County, RI, Newport County, RI
The radar
The Boston radar (KBOX), 40 km from the middle of the area, began a volume at 12:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 0.8 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 554 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
689 WWUS71 KBOX 041246 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 746 AM EST TUE DEC 4 2012 ...DENSE FOG WILL IMPACT SOUTHEAST MASSACHUSETTS THROUGH 11 AM... .DENSE FOG HAS FORMED ACROSS SOUTHEAST MASSACHUSETTS EARLY THIS MORNING AND WILL PERSIST UNTIL ABOUT 11 AM...THEN SLOWLY DISSIPATE WITH IMPROVING VISIBILITIES. MAZ013-016>024-RIZ005-007-041600- /O.NEW.KBOX.FG.Y.0013.121204T1246Z-121204T1600Z/ WESTERN NORFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- BRISTOL RI-NEWPORT RI- INCLUDING THE CITIES OF...FOXBORO...NORWOOD...QUINCY...TAUNTON... BROCKTON...PLYMOUTH...FALL RIVER...NEW BEDFORD...MATTAPOISETT... CHATHAM...FALMOUTH...PROVINCETOWN...VINEYARD HAVEN...NANTUCKET... BRISTOL...NEWPORT 746 AM EST TUE DEC 4 2012 ...DENSE FOG ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST THIS MORNING. * VISIBILITIES...ONE QUARTER MILE OR LESS AT TIMES. * TIMING...THROUGH 11 AM THEN SLOWLY IMPROVING. * IMPACTS...DENSE FOG WILL REDUCE VISIBILITIES TO ONE QUARTER MILE OR LESS FOR AT LEAST 3 HOURS... RESULTING IN HAZARDOUS DRIVING CONDITIONS. MOTORISTS ARE ADVISED TO SLOW DOWN AS OBJECTS ON AND NEAR ROADWAYS WILL BE SEEN ONLY AT CLOSE RANGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY IS ISSUED WHEN DENSE FOG WILL REDUCE VISIBILITIES TO ONE QUARTER MILE OR LESS FOR AT LEAST 3 HOURS... RESULTING IN HAZARDOUS DRIVING CONDITIONS. MOTORISTS ARE ADVISED TO SLOW DOWN AS OBJECTS ON AND NEAR ROADWAYS WILL BE SEEN ONLY AT CLOSE RANGE. && $$ NOCERA
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this dense fog advisory went out at Dec 4, 6:50 AM EST, 56 minutes earlier.
Area forecast discussion, Dec 4, 6:50 AM EST, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
650 AM EST TUE DEC 4 2012
.SYNOPSIS...
AFTER A COOL START...MILDER AIR WILL MOVE INTO SOUTHERN NEW
ENGLAND TODAY. A COLD FRONT WILL THEN SWING THROUGH DURING EARLY
WEDNESDAY BRINGING SHOWERS FOLLOWED BY COLDER AIR DURING
WEDNESDAY AND THURSDAY. DRY AND SEASONABLY COOL WEATHER IS
EXPECTED FRI FOLLOWED BY SOME UNSETTLED WEATHER FOR THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
7 AM UPDATE...MADE SOME UPDATES TO THE SKY COVER AND VISIBILITY
GRIDS BASED ON LATEST TRENDS. DIFFICULT SITUATION WITH THE FOG
WITH VISIBILITIES GOING UP AND DOWN. FOG IS LOCALLY DENSE WITH
VSBYS DROPPING TO A QUARTER MILE AT TIMES. THIS SHOULD CONTINUE
FOR ANOTHER HOUR OR TWO.
TODAY...
WARM AIR MOVES IN ALOFT AT FIRST AND THEN SLOWLY WORKS
TO THE GROUND. PLENTY OF MOISTURE BUT ONLY A WEAK LIFTING
MECHANISM WITH THIS WARM AIR...SO EXPECT MAINLY CLOUDS TODAY.
OBSERVATIONS UPSTREAM HAVE SHOWN SOME ISOLATED LIGHT PCPN...SO
SPRINKLES POSSIBLE. THE BEST CHANCE FOR THIS WOULD BE IN WESTERN
MASS AND SOUTHERN NH LATE THIS MORNING AND EARLY AFTERNOON. BY
THAT TIME SURFACE TEMPS WILL BE ABOVE FREEZING...SO UNLESS THE
SPRINKLES MOVE IN EARLY WE WOULD EXPECT ANY PCPN TO BE RAIN. FOR
MAX TEMPS WE USED A BLEND OF MAV AND MET VALUES WEIGHTED A COUPLE
OF DEGREES COOLER THAN AN EVEN BLEND...DUE TO THE EXPECTED CLOUD
COVER.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
COLD FRONT APPROACHES FROM THE WEST. THE NAM IS SLIGHTLY FASTER
BUT OTHERWISE THERE IS GOOD MODEL AGREEMENT ON TIMING. THE FRONT
SHOULD ARRIVE IN OUR WESTERN AREAS AFTER 06Z AND REACH BOS- PVD
AROUND 12Z...AND MOVE OFF THE COAST TOWARD LATE MORNING. THE SOUTH
FLOW LEADING THE FRONT IS EXPECTED TO FEED 1.0 TO 1.25 INCH
PRECIPITABLE WATER VALUES OVER NEW ENGLAND...2 STANDARD DEVIATIONS
ABOVE NORMAL...WHILE THE FRONT IS SUPPORTED BY THE RIGHT ENTRANCE
REGION OF THE UPPER JET. SO SUFFICIENT LIFT AND MOISTURE TO EXPECT
SHOWERS AND SUFFICIENT CONFIDENCE TO GO WITH CATEGORICAL POPS.
MUCH OF THIS WILL BE FROM 06Z TO 12Z. WITH THE FRONT JUST CROSSING
THE COASTAL PLAIN AT 12Z...EXPECT LINGERING SHOWERS DURING
WEDNESDAY MORNING.
DRIER AIR MOVES IN ON WEDNESDAY WITH CLEARING SKIES AND NORTHWEST
WINDS. MEANWHILE THE UPPER TROUGH AND COLD POOL THAT TRAIL THE
FRONT WILL BE APPROACHING. THIS MAY ALLOW SOME AFTERNOON
STRATOCUMULUS TO DEVELOP ESPECIALLY OVER WESTERN MASS AND SOUTHERN
NH.
THE COLD ADVECTION WILL PROMOTE MIXING TO 900 MB...WITH WINDS IN
THAT LAYER REACHING 25 KNOTS. TEMPS AT 900 MB WILL BE +/-2C
MIDDAY...WHICH FULLY MIXED WOULD SUPPORT MAX TEMPS OF 45-55.
SOUTHEAST MASS/RI MAY START WARM ENOUGH TO GET A LITTLE MILDER
THAN THAT.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
* COLDER THAN NORMAL TEMPERATURES THURSDAY
* SEASONABLE TO ABOVE NORMAL TEMPERATURES EXPECTED FRI THRU MON
* UNSETTLED WEATHER OVER THE WEEKEND
MODELS ARE IN GOOD AGREEMENT THROUGH FRIDAY. THERE START TO BE
DISCREPANCIES FOR THE WEEKEND IN THE EXACT TRACK OF ONE OR MORE LOW
PRESSURE SYSTEMS. OVERALL...THEY ARE IN AGREEMENT ON SENSIBLE
WEATHER. AN UPPER LEVEL TROUGH WILL MOVE ACROSS SOUTHERN NEW
ENGLAND WEDNESDAY NIGHT FOLLOWED BY UPPER LEVEL RIDGING AND HIGH
PRESSURE FOR THURSDAY. LOW PRESSURE TO THE WEST FRIDAY WITH A WARM
FRONT EXTENDED EASTWARD ACROSS THE AREA MAY BRING SOME RAIN TO THE
AREA AS WELL AS WARMER TEMPERATURES. THE PATH OF THIS LOW AND ONE
LATER IN THE WEEKEND ARE UNCERTAIN...BUT EXPECT UNSETTLED WEATHER
THROUGH THE WEEKEND WITH CLOUDY SKIES LIKELY AND RAIN POSSIBLE EACH
DAY THROUGH MONDAY.
WEDNESDAY NIGHT AND THURSDAY...MUCH COLDER TEMPERATURES WORK THEIR
WAY INTO SOUTHERN NEW ENGLAND AS HIGH PRESSURE BUILDS ACROSS THE
AREA. THIS WILL BE THE ONLY DAY WITH BELOW NORMAL TEMPERATURES IN
THE LONG TERM PORTION OF THE FORECAST. EXPECT MOSTLY CLEAR TO CLEAR
SKIES...BUT CHILLY WITH TEMPERATURES IN THE UPPER 30S TO LOWER 40S.
FRIDAY...LOW PRESSURE TO THE WEST WILL EXTEND A WARM FRONT ACROSS
SOUTHERN NEW ENGLAND...SHIFTING THE WINDS TO THE SOUTH AND BRINGING
IN LOW LEVEL MOISTURE. THE MODEL DISCREPANCIES IN THIS PERIOD EXIST
WITH THE TRACK OF THE LOW PRESSURE SYSTEM WITH THE ECMWF KEEPING IT
FURTHER SOUTH ACROSS INDIANA AND OHIO WHILE THE GFS BRINGS IT
FURTHER NORTH ACROSS THE GREAT LAKES. THIS DIFFERENCE WILL AFFECT
HOW FAR NORTH THE WARM FRONT IS ACROSS SOUTHERN NEW ENGLAND AND
WHERE THE FOCUS OF THE RAIN WILL BE. RIGHT NOW THE BEST CHANCE FOR
RAIN WILL BE FROM THE MASS PIKE NORTHWARD...BUT IT CANNOT BE RULED
OUT ACROSS THE SOUTHERN ZONES EITHER.
SATURDAY THROUGH MONDAY...MORE DISCREPANCIES HERE WITH THE SPEED AND
TRACK OF A LOW PRESSURE SYSTEM MOVING EITHER THROUGH OR NORTH OF
SOUTHERN NEW ENGLAND SATURDAY AS WELL AS ANOTHER LOW PRESSURE SYSTEM
EXPECTED TO AFFECT THE AREA MONDAY. BETWEEN THESE TWO FRONTAL
SYSTEMS...EXPECT THERE TO BE A POSSIBILITY OF RAIN EACH OF THESE
DAYS. HOWEVER...NO CONFIDENCE AT THIS TIME THAT ANY OF THESE DAYS
WILL BE A WASHOUT. WHILE MUCH OF THE WEEKEND LOOKS TO BE CLOUDY AND
RAINY...TEMPERATURES WILL BE SEASONABLE TO SLIGHTLY ABOVE NORMAL
WITH HIGHS IN THE MID 40S TO LOW 50S.
&&
.AVIATION /11Z TUESDAY THROUGH SATURDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT
MODERATE...30 PERCENT TO 60 PERCENT
HIGH...GREATER THAN 60 PERCENT
EARLY MORNING...
PATCHES OF FOG WITH VSBYS BELOW 1 MILE. MOST AT RISK WOULD BE
TRADITIONAL FOG MAGNETS SUCH AS WESTFIELD...ORANGE...KEENE. THE
FOG SHOULD THIN AND LIFT AROUND SUNRISE.
TODAY...
PATCHY DENSE FOG...NOW MOSTLY LIMITED TO SOUTHEAST MASSACHUSETTS
WILL RESULT IN IFR CONDITIONS AND CONTINUE THROUGH 15Z. MVFR
CIGS WILL MOVE INTO SOUTHERN NEW ENGLAND FROM NY AND PA THIS
MORNING. THIS AREA OF CLOUDS WILL LIFT NORTH OF OUR AREA LATER
TODAY. THIS MAY ALLOW FOR LIFTING CIGS AS WELL AS SOME BREAKING OF
THE CLOUDS.
TONIGHT...
COLD FRONT APPROACHES FROM THE WEST. THIS WILL BRING WIDESPREAD
SHOWERS AS WELL AS MVFR-IFR CIGS/VSBYS IN THE SHOWERS. THE BEST
CHANCE OF THIS WILL COME AFTER MIDNIGHT.
WEDNESDAY...
LINGERING SHOWERS EAST OF WORCESTER IN THE MORNING. CONTINUED
AREAS OF MVFR-IFR IN SHOWERS IN THESE EASTERN AREAS DURING THE
MORNING. CONDITIONS IMPROVE FROM WEST TO EAST DURING THE DAY WITH
VFR MOST OF THE DAY IN THE WEST AND IN THE AFTERNOON IN THE EAST.
KBOS TAF...MODERATE CONFIDENCE ON MORNING CIGS AS PATCHY FOG IN
THE SUBURBS COULD GENERATE SOME STRATUS NEAR THE CITY. CONDITIONS
SHOULD IMPROVE THROUGH 15Z. VFR CONDITIONS MUCH OF THE DAY. LOWER
CONDITIONS IN SHOWERS LATE TONIGHT AND EARLY WEDNESDAY. MODERATE
TO HIGH CONFIDENCE ON TIMING OF THESE SHOWERS.
KBDL TAF...MODERATE TO HIGH CONFIDENCE IN MVFR CIGS LATER THIS
MORNING. MODERATE TO HIGH CONFIDENCE IN TIMING OF SHOWERS LATE
TONIGHT/EARLY WEDNESDAY.
OUTLOOK...WEDNESDAY NIGHT THROUGH SATURDAY...
WEDNESDAY NIGHT AND THURSDAY...HIGH CONFIDENCE. VFR.
FRIDAY AND SATURDAY...MODERATE CONFIDENCE. PERIODS OF MVFR/IFR
CONDITIONS IN RAIN AND FOG.
&&
.MARINE...
HIGH CONFIDENCE FORECAST. ONLY EXCEPTION IS PRECISE TIMING OF COLD
FRONT TONIGHT.
TODAY...
HIGH PRESSURE MOVES EAST OF THE WATERS. LIGHT WINDS WILL INCREASE
A LITTLE FROM THE SOUTH. WIND WILL REMAIN BELOW 15 KNOTS AND SEAS
WILL REMAIN BELOW 5 FEET.
TONIGHT...
INCREASING SOUTH TO SOUTHWEST WIND AS COLD FRONT APPROACHES FROM
THE WEST WITH SHOWERS. THIS WILL BUILD SEAS...ALTHOUGH NOT AS
HIGH AS SOME FORECAST GUIDANCE SHOWS. IN ANY CASE...GOOD
POTENTIAL FOR 5 FOOT SEAS ON THE OUTER WATERS LATE TONIGHT. A
SMALL CRAFT ADVISORY WILL BE ISSUED WITH THIS FORECAST.
WEDNESDAY...
COLD FRONT MOVES ACROSS THE WATERS DURING THE MORNING AND MIDDAY.
WIND SHIFT TO COMING FROM THE NORTHWEST AND INCREASE. NORTHWEST
WINDS WILL GUST 25-30 KNOTS DURING WEDNESDAY AFTERNOON. THIS WILL
MAINTAIN ROUGH SEAS ON THE WATERS. THE SMALL CRAFT ADVISORY WILL
LIKELY NEED TO BE EXPANDED LATER TODAY.
OUTLOOK...WEDNESDAY NIGHT THROUGH SATURDAY...
MODERATE TO HIGH CONFIDENCE THROUGH SATURDAY.
FIVE FOOT SEAS ON THE OUTER WATERS CONTINUE THROUGH MIDDAY THURSDAY.
THEN SEAS DIMINISH BELOW 5 FEET AS HIGH PRESSURE MOVES OVER THE
WATERS. SEAS START TO BUILD SATURDAY MORNING AS LOW PRESSURE AND/OR
A COLD FRONT APPROACHES THE WATERS. WINDS DROP BELOW 25 KTS
THURSDAY MORNING AS WELL AND GRADUALLY INCREASE FRIDAY INTO SATURDAY
THOUGH NOT REACHING 25 KTS.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 11 PM THIS EVENING TO 6 PM EST
WEDNESDAY FOR ANZ250-254>256.
&&
SYNOPSIS...NOCERA/RLG
NEAR TERM...WTB/RLG
SHORT TERM...WTB
LONG TERM...RLG
AVIATION...WTB/RLG
MARINE...WTB/RLGHazardous weather outlook, Dec 4, 3:56 AM EST, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 356 AM EST TUE DEC 4 2012 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-050900- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 356 AM EST TUE DEC 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. PATCHY DENSE FOG IS POSSIBLE THIS MORNING WITH VISIBILITIES BELOW ONE HALF MILE AT TIMES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-050900- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 356 AM EST TUE DEC 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A LOW PROBABILITY OF NORTHWEST GALE FORCE GUSTS WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Dec 4, 4:42 AM EST, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 442 AM EST TUE DEC 4 2012 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-041145- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI- BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD... ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE... GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON... SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD... CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON...PLYMOUTH... FALL RIVER...NEW BEDFORD...MATTAPOISETT...CHATHAM...FALMOUTH... PROVINCETOWN...VINEYARD HAVEN...NANTUCKET...AYER...JAFFREY... KEENE...MANCHESTER...NASHUA...PETERBOROUGH...WEARE...FOSTER... SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL... NARRAGANSETT...WESTERLY...NEWPORT...BLOCK ISLAND 442 AM EST TUE DEC 4 2012 ...DENSE FOG POSSIBLE THROUGH THE EARLY MORNING HOURS... ...FOG MAY FREEZE ON SURFACES RESULTING IN THE DEVELOPMENT OF BLACK ICE... AN ABUNDANCE OF LOW-LEVEL MOISTURE COUPLED WITH FALLING TEMPERATURES MAY RESULT IN HAZARDOUS TRAVELING CONDITIONS THIS MORNING. ACROSS THE COASTAL PLAIN AND NEAR BODIES OF WATER /ESPECIALLY WITHIN INTERIOR VALLEYS/...FOG HAS DEVELOPED WITH VARYING VISIBILITIES SOMETIMES DOWN TO A QUARTER MILE OR LESS. WITH TEMPERATURES FALLING INTO THE UPPER 20S TO LOW 30S...IT IS POSSIBLE THAT THIS FOG WILL FREEZE ON CONTACT WITH SURFACES RESULTING IN THE DEVELOPMENT OF BLACK ICE. THOSE TRAVELING ARE ADVISED TO REMAIN AWARE OF THE POSSIBILITY OF LOCALLY DENSE FOG...AND THE POTENTIAL FOR BLACK ICE ALONG ROADWAYS. EXERCISE CAUTION AND TAKE IT SLOW. RLG
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 4, 3:39 AM EST | Small Craft Advisory | BOX | 60 hr |
Nearby
Dense Fog Advisories in Massachusetts, 2012Dense Fog Advisories in Rhode Island, 2012Every dense fog advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.